Indiana, 2022

Damaging Winds in Indiana, July 6, 2022

July 6, 2022 · NWS ILN · 5 events in 2 counties and zones

Thunderstorms developed ahead of a frontal boundary moving into a warm and humid airmass that was in place across the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed ahead of a frontal boundary moving into a warm and humid airmass that was in place across the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 6, 8:31 AM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 6, 8:31 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
931 AM EDT Wed Jul 6 2022

.SYNOPSIS...
Hot and humid conditions will persist through the remainder of
the week, along with multiple rounds of showers and
thunderstorms. Some of the storms will produce heavy rain with
the potential for flash flooding today into tonight along with
the possibility of strong to damaging winds.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Morning update...
A line of thunderstorms (non-severe) is currently moving along
and north of the I-70 corridor. Have adjusted PoPs upward the
next couple of hours as a result. A few other scattered
thunderstorms are also ongoing this morning.

Despite the overnight and current activity, a pool of rich
moisture and instability is currently in place over south-
central Indiana into western Kentucky. Over the course of the
next few hours, this instability pushes northeast into the
forecast area, ahead of increasing surface convergence currently
moving southward out of north-central Indiana. The convergence
and abundant heating through late morning results in new
development focused over eastern Indiana, southwest-west-central
Ohio between 11 AM- Noon. These storms will move east-southeast
into central/southern Ohio and northern Kentucky through the
afternoon producing scattered damaging winds and locally heavy
rainfall.

There is still uncertainty for late afternoon/evening as the
frontal boundary moves through from the north. Any remaining
instability could lead to more, less organized thunderstorms,
depending on the widespread nature of the afternoon round.

Previous discussion...(420AM)
Strong mid level ridge from the Southern Plains thru the
southeast U.S. with an active belt of thunderstorms around its
periphery from the Upper MS Valley into the Ohio Valley. Very
moist airmass in place with ILN/s 00Z showing a precipitable
water value of 1.9 inches. Ongoing thunderstorm complex
dropping southeast thru Central and West Central Ohio. Multiple
gages recording 4 inches plus since midnight across Franklin
county Ohio. Very heavy rainfall rates with these training
storms resulting in flash flooding. These storms will continue
to sag slowly south as the MBE/s track ESE.

A second MCS tracking thru Northern Illinois and into NW Indiana
will push east into western Ohio prior to sunrise and across
the area this morning. This second round of storms will push
off to the east with associated MCV and there will be a general
lull in convective activity later this morning into the
afternoon.

A good spread is observed in the model solutions regarding
additional storm development later this afternoon. In the
weakly forced environment the models will struggle to latch onto
a focus and hone in on a solution. With moderate to strong
instability in an airmass with surface dewpoints of 70 to 75
deg F -- especially across the southwest expect that scattered
convection will re- develop. A few of the stronger updrafts will
be capable of producing strong to damaging wind gusts.

Impactful weather...
1) Flash flooding is the main concern today into this evening.
Have issued a flood watch for flash flooding across areas along
and north of I-70 and into the Lower Scioto Valley until this
evening.

2) Severe weather...Will highlight in the HWO product the
possibility of strong to damaging winds with a few of the
stronger updrafts this morning, with a better chance this
afternoon into this evening.

3) Heat...High temperatures will range from the mid/upper 80s
far north to the lower 90s southwest. These hot temperatures in
the southwest combined with high humidity will result in heat
indices above 100 across the southwest and south this afternoon.
Have issued a heat advisory for this area into early evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The Ohio Valley to remain in an active belt of westerlies around
the periphery of a strong mid level ridge from the Southern
Plains thru the southeast U.S. Scattered storms which develop
in the moderate to strongly unstable airmass to weaken this
evening due to lack of good forcing. A few of the storms could
produce strong to damaging winds with heavy rain continuing to
be a threat. Muggy overnight lows to continue with lows from near
70 to lower 70s.

Most model solutions have trended drier for Thursday with weak
high pressure over the Great Lakes. Have trimmed back NBM pops
but still have some low chance pops especially across the south.
Additional cutbacks to pops may be possible with future updates
if confidence in the drier solution for Thursday increases.
Thursdays highs are expected to range from 85 northeast to 90
southwest.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Multiple rounds of showers and thunderstorms will be likely Thursday
night and Friday when a cold front and wave of low pressure combine
with copious moisture. PWAT values exceeding 2 inches once again
point to the potential for heavy rain and localized flooding. A
drier weather regime becomes established Saturday through Monday as
a broad area of high pressure pushes across the Great Lakes and Ohio
Valley. Chance for showers and thunderstorms returns Tuesday when
the next cold front swings southeast from Canadian low pressure.

High temperatures ranging from the upper 70s to the middle 80s
Friday through Sunday will be a bit below normal. Readings return to
near normal middle and upper 80s Monday and Tuesday as warm
advection takes hold around high pressure.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
Strong mid level ridge from the Southern Plains thru the
southeast U.S. with an active belt of thunderstorms around its
periphery from the Upper MS Valley into the Ohio Valley.

Thunderstorm complex which tracked southeast thru Central Ohio
will continue to push southeast across southeast Ohio -- exiting
the Central Ohio TAF sites. A lingering shower or lower ceiling
will improve quickly this morning.

Storms moving across Indiana the remnants of an MCS that tracked
from the Mid MS Valley overnight. Expect additional storm
development associated with a surface wave tracking through the
Valley this afternoon into this evening. These storms look to
affect all TAF sites.

With front dropping south into the area expect a period of
MVFR ceilings and perhaps MVFR visibility restrictions in fog.

OUTLOOK...Thunderstorms are possible Thursday into Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 9 PM EDT this evening for OHZ026-034-035-
     042>046-051>056-060>065-073-074.
     Heat Advisory from 1 PM this afternoon to 9 PM EDT this
     evening for OHZ070-071-077>079-081-088.
KY...Heat Advisory from 1 PM this afternoon to 9 PM EDT this
     evening for KYZ089>100.
IN...Flood Watch until 9 PM EDT this evening for INZ050-058-059.
     Heat Advisory from 1 PM this afternoon to 9 PM EDT this
     evening for INZ066-073>075-080.

&&

SYNOPSIS...McGinnis
NEAR TERM...McGinnis/AR
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...AR
Hazardous weather outlook, Jul 6, 4:03 AM EST, 8 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
503 AM EDT Wed Jul 6 2022

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-070915-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking-
503 AM EDT Wed Jul 6 2022

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Several rounds of storms will affect the area, this morning and then
again this afternoon into tonight. The possibility of strong to
damaging winds exists with a few of the stronger updrafts this
morning, with a better chance for severe weather this afternoon into
this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of thunderstorms will move through the area Friday and
Friday night. Heavy rain and flooding will be possible with these
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ072-080-082-070915-
Clinton-Highland-Pike-
503 AM EDT Wed Jul 6 2022

This Hazardous Weather Outlook is for South Central Ohio and
Southwest Ohio.

.DAY ONE...Today and tonight.

Several rounds of storms will affect the area, this morning and then
again this afternoon into tonight. The possibility of strong to
damaging winds exists with a few of the stronger updrafts this
morning, with a better chance for severe weather this afternoon into
this evening. Also, heavy rain may result in localized flooding with
the repeated rounds of storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of thunderstorms will move through the area Friday and
Friday night. Heavy rain and flooding will be possible with these
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ070-071-077>079-081-088-070915-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Hamilton-Clermont-Brown-Adams-Scioto-
503 AM EDT Wed Jul 6 2022

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Storms will affect the area, this morning and then again this
afternoon into tonight. The possibility of strong to damaging winds
exists with a few of the stronger updrafts this afternoon into this
evening. Also, heavy rain may result in localized flooding with the
repeated rounds of storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of thunderstorms will move through the area Friday and
Friday night. Heavy rain and flooding will be possible with these
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 6, 12:25 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
125 PM EDT Wed Jul 6 2022

INZ050-061800-
Wayne IN-
125 PM EDT Wed Jul 6 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WAYNE COUNTY THROUGH
200 PM EDT...

At 124 PM EDT, a strong thunderstorm was located over Hagerstown,
moving east at 25 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Richmond, Centerville, Cambridge City, Hagerstown, Fountain City,
Dublin, Franklin, Greens Fork, East Germantown, Spring Grove, Bethel,
Economy, Mount Auburn, Whitewater, Middleboro, Jacksonburg,
Interstate 70 at Exit 145 and Williamsburg.

This includes I-70 in Indiana between mile markers 134 and 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3987 8522 3987 8520 3999 8520 4001 8503
      4001 8484 4000 8482 3980 8482 3981 8522
TIME...MOT...LOC 1724Z 265DEG 24KT 3992 8517

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Jul 6, 12:28 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
128 PM EDT Wed Jul 6 2022

OHZ065-074-061800-
Fairfield OH-Hocking OH-
128 PM EDT Wed Jul 6 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FAIRFIELD AND HOCKING COUNTIES THROUGH 200 PM EDT...

At 128 PM EDT, a strong thunderstorm was located near Logan, moving
east at 25 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Logan, Nelsonville, Hocking Hills State Park, Hide-A-Way Hills,
Starr, Murray City, Sugar Grove, Gibisonville, Ilesboro, Hideaway
Hills, Haydenville, Lake Logan State Park, South Bloomingville,
Enterprise, Union Furnace, Rockbridge, Oreville and Carbon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3947 8217 3947 8228 3938 8229 3939 8251
      3938 8252 3939 8260 3969 8260 3968 8237
      3960 8238 3959 8226 3956 8226 3955 8216
TIME...MOT...LOC 1728Z 265DEG 23KT 3956 8252

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Jul 6, 12:35 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
135 PM EDT Wed Jul 6 2022

OHZ062-063-072-061815-
Fayette OH-Clinton OH-Greene OH-
135 PM EDT Wed Jul 6 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FAYETTE,
NORTHEASTERN CLINTON AND SOUTHEASTERN GREENE COUNTIES THROUGH 215 PM
EDT...

At 135 PM EDT, a strong thunderstorm was located near Sabina, moving
east at 25 mph.

HAZARD...Wind gusts up to 45 mph, pea size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Washington Court House, Wilmington, Sabina, Jeffersonville,
Bloomingburg, Staunton, Good Hope, Bowersville, Port William,
Milledgeville, Octa, Melvin, Rosemoor, Bloomington, Jasper Mills,
Reesville, Madison Mills, Rock Mills and Interstate 71 at US Route
35.

This includes I-71 in Ohio between mile markers 53 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central, southwestern and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3941 8337 3946 8383 3956 8382 3959 8371
      3970 8366 3969 8329
TIME...MOT...LOC 1735Z 265DEG 23KT 3955 8366

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Jul 6, 12:39 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
139 PM EDT Wed Jul 6 2022

INZ066-073-074-OHZ070-077-061815-
Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
139 PM EDT Wed Jul 6 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN FRANKLIN,
NORTHEASTERN RIPLEY, NORTHERN DEARBORN, NORTHWESTERN HAMILTON AND
SOUTHWESTERN BUTLER COUNTIES THROUGH 215 PM EDT...

At 138 PM EDT, a strong thunderstorm was located near Brookville,
moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Hamilton, Fairfield, Forest Park, Harrison, North College Hill,
Batesville, Mount Healthy, Brookville, Bright, Ross, Oldenburg,
Taylor Creek, Dry Ridge, Blue Jay, Dunlap, Skyline Acres, Colerain
Township, Lake Santee, Logan and Reily.

This includes the following Interstates...
 I-74 in Indiana between mile markers 145 and 171.
 I-74 in Ohio between mile markers 0 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern Indiana...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3941 8530 3947 8454 3921 8456 3924 8528
      3930 8530
TIME...MOT...LOC 1738Z 265DEG 23KT 3934 8500

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Clark
Special weather statement, Jul 6, 12:41 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
141 PM EDT Wed Jul 6 2022

OHZ060-061-070-071-061815-
Montgomery OH-Warren OH-Butler OH-Preble OH-
141 PM EDT Wed Jul 6 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PREBLE,
NORTHEASTERN BUTLER, NORTHWESTERN WARREN AND SOUTHWESTERN MONTGOMERY
COUNTIES THROUGH 215 PM EDT...

At 140 PM EDT, a strong thunderstorm was located over Gratis, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Dayton, Middletown, Trotwood, Miamisburg, Springboro, Franklin,
Moraine, Carlisle, West Carrollton, Camden, Gratis, Germantown, New
Lebanon, Farmersville, Somerville, West Elkton, Poast Town Heights,
Wheatville, Drexel and Lake Lakengren.

This includes I-75 in Ohio between mile markers 37 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southwestern and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3954 8466 3972 8468 3977 8425 3954 8421
TIME...MOT...LOC 1740Z 265DEG 23KT 3964 8458

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Clark
Special weather statement, Jul 6, 12:45 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
145 PM EDT Wed Jul 6 2022

INZ050-058-059-061830-
Fayette IN-Union IN-Wayne IN-
145 PM EDT Wed Jul 6 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN WAYNE,
UNION AND FAYETTE COUNTIES IN EAST CENTRAL INDIANA THROUGH 230 PM
EDT...

At 144 PM EDT, a strong thunderstorm was located over Connersville,
moving east at 25 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Connersville, Liberty, West College Corner, Salem, Waterloo,
Columbia, Bunker Hill, Abington, Brownsville, Boston, Dunlapsville,
Whitewater State Park, Goodwins Corner, Mettel Field, Cottage Grove,
Springersville, Witts Station, Alquina, Charlottesville and
Billingsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern Indiana.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3975 8523 3975 8482 3952 8482 3952 8492
      3953 8523
TIME...MOT...LOC 1744Z 264DEG 23KT 3963 8511

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Clark

The radar

The Indianapolis radar (KIND), 99 km away, was scanning. The volume nearest the first event began at 17:45 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ripley

When
July 6, 12:45 PM EST to 12:47 PM EST
Where
Ripley County, 0.69 mi N of Napoleon
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
39.210, -85.330

A few trees were downed.

Thunderstorm Wind, Ripley

When
July 6, 12:49 PM EST to 12:51 PM EST
Where
Ripley County, 0.88 mi SE of New Marion
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.990, -85.360

The sides of an old barn collapsed.

Thunderstorm Wind, Ripley

When
July 6, 12:49 PM EST to 12:51 PM EST
Where
Ripley County, 0.54 mi E of Osgood
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
39.130, -85.290

A vehicle was damaged from blowing debris.

Thunderstorm Wind, Dearborn

When
July 6, 1:15 PM EST to 1:17 PM EST
Where
Dearborn County, 0.54 mi E of Manchester
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
39.150, -85.010

A few trees were downed.

Thunderstorm Wind, Dearborn

When
July 6, 1:29 PM EST to 1:31 PM EST
Where
Dearborn County, 0.69 mi S of Aurora
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
39.060, -84.900

A few trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2022Every state in 2022This day in weather historyWarnings in Indiana, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035471, 1035472, 1035474, 1035476, 1035477.